Thunderstorm Wind, Grant
- When
- August 10, 11:30 PM CST
- Where
- Grant County, 7 mi ENE of Elbow Lake
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 46.039, -95.845
Many trees were blown down around Pomme de Terre Lake.
An area of thunderstorms developed across west central Minnesota late in the evening on the 10th, near an outflow boundary moving out of northeast South Dakota. These thunderstorms tracked across northern Grant County, through Alexandria, and into central Minnesota, where they produced 70 mph wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
An area of thunderstorms developed across west central Minnesota late in the evening on the 10th, near an outflow boundary moving out of northeast South Dakota. These thunderstorms tracked across northern Grant County, through Alexandria, and into central Minnesota, where they produced 70 mph wind gusts. These storms were also sustained by the low level jet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 10, 7:46 PM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 846 PM CDT FRI AUG 10 2007 .UPDATE... THUNDERSTORMS REMAIN THE BIG CHALLENGE OVERNIGHT...AND WHERE THE BEST CHANCE FOR SEVERE MAY DEVELOP TONIGHT. SEVERAL AREAS OF CONVECTION ARE ONGOING THIS EVENING...WITH THE SEVERE WEATHER OVER THE BISMARCK WARNING AREA. A SFC BOUNDARY EXTENDS FROM NEAR JMS NORTHEAST TO AROUND BDE...WITH STORMS TRYING TO FIRE ON THIS LINE. THERE IS QUITE A BIT OF CIN THOUGH IN THE LOWEST 850MB...AND DEEPER CONVECTION MAY HOLD OFF UNTIL AFTER MIDNIGHT. THE LOW LEVEL JET WILL STRENGTHEN AFTER SUNSET THOUGH TO AROUND 40KT...AND THIS MAY CAUSE SOME ELEVATED STORMS TO DEVELOP NEAR AND TO THE NORTH OF SFC BOUNDARY WITH ABOUT 1500 J/KG OF CAPE AVAILABLE. THE MAIN SHORTWAVE AND DEEPER MOISTURE/INSTABILITY REMAINS OVER CENTRAL/WESTERN ND...WHERE SEVERE STORMS ARE ONGOING. THIS AREA WILL CONTINUE TO TRANSLATE EAST OVERNIGHT INTO SATURDAY MORNING AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE. WILL CONTINUE TO MAINTAIN THUNDER CHANCES TONIGHT...AND HIT POPS HARDEST AFTER MIDNIGHT ALONG WITH SEVERE WORDING. WILL CHECK OVER TEMPS AND REST OF GRIDS...BUT A QUICK LOOK INDICATES GRIDS ARE IN GOOD SHAPE. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE NIGHT...WITH PERHAPS SOME MVFR CEILINGS/VSBYS POSSIBLE NEAR STRONG STORMS TONIGHT. WINDS WILL SHIFT TO THE WEST/NORTHWEST BY SATURDAY AFTERNOON AND GUST UP TO 30 MPH IN THE RED RIVER VALLEY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT FRI AUG 10 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT FRI AUG 10 2007 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORNING. THUNDERSTORM CHANCES WILL INCREASE THROUGH THE DAY. THE MAIN THREAT FOR SEVERE STORMS WILL BE FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND ALSO MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1105 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 E WASKISH 48.16N 94.47W
08/10/2007 BELTRAMI MN TRAINED SPOTTER
POWERLINES DOWN AND TREES UPROOTED ALONG WITH DIME SIZED
HAIL.
&&
MLUKESThe Fargo/Grand Forks radar (KMVX), 200 km away, was scanning. The volume nearest the first event began at 05:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Many trees were blown down around Pomme de Terre Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47079.